Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 72, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Oct 12, 2012, 5:04 PM EDT. It took effect at Oct 13, 2012, 2:00 AM EDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2012, 5:04 PM EDT (21:04 UTC)
- In effect from
- Oct 13, 2012, 2:00 AM EDT
- Expired
- Oct 14, 2012, 11:00 AM EDT
- In force
- 33 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
100 WHUS73 KIWX 122104 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 504 PM EDT FRI OCT 12 2012 LMZ043-046-130515- /O.NEW.KIWX.SC.Y.0072.121013T0600Z-121014T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 504 PM EDT FRI OCT 12 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM SATURDAY TO 11 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM SATURDAY TO 11 AM EDT SUNDAY. * WINDS: SOUTHEAST INCREASING TO 15 TO 25 KNOTS LATE TONIGHT BECOMING SOUTH SATURDAY AND SATURDAY NIGHT... AND SOUTHWEST SUNDAY MORNING. SOUTHWEST GALES VEERING NORTHWEST ARE POSSIBLE SUNDAY AFTERNOON AND EVENING. * WAVES: 2 TO 4 FEET LATE TONIGHT BUILDING TO 3 TO 6 FEET SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
7 follow-up statements
648 WHUS73 KIWX 130245 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1045 PM EDT FRI OCT 12 2012 LMZ043-046-131045- /O.CON.KIWX.SC.Y.0072.121013T0600Z-121014T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1045 PM EDT FRI OCT 12 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM SATURDAY TO 11 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM SATURDAY TO 11 AM EDT SUNDAY. * WINDS: SOUTHEAST 15 TO 25 KNOTS BECOMING SOUTH SATURDAY AND SATURDAY NIGHT... AND SOUTHWEST SUNDAY MORNING. SOUTHWEST GALES VEERING NORTHWEST ARE POSSIBLE SUNDAY AFTERNOON AND EVENING. * WAVES: 2 TO 4 FEET LATE TONIGHT BUILDING TO 3 TO 6 FEET SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
813 WHUS73 KIWX 130904 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 504 AM EDT SAT OCT 13 2012 LMZ043-046-131715- /O.EXT.KIWX.SC.Y.0072.000000T0000Z-121014T2100Z/ /O.NEW.KIWX.GL.A.0009.121014T2100Z-121015T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 504 AM EDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT SUNDAY... ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT SUNDAY. * WINDS: SOUTH 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS...VEERING SOUTHWEST TO 30 KNOTS SUNDAY AFTERNOON...THEN SHIFTING NORTHWEST SUNDAY EVENING. GUSTS TO 35 KNOT GALES LATE SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. * WAVES: 3 TO 6 FEET BUILDING TO 5 TO 8 FEET LATE SUNDAY AFTERNOON...THEN TO 8 TO 12 FEET SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
149 WHUS73 KIWX 131449 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1049 AM EDT SAT OCT 13 2012 LMZ043-046-132300- /O.CON.KIWX.SC.Y.0072.000000T0000Z-121014T2100Z/ /O.CON.KIWX.GL.A.0009.121014T2100Z-121015T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1049 AM EDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT SUNDAY. A GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. * WINDS: SOUTH TO 20 KNOTS WITH GUSTS TO 30 KNOTS THIS AFTERNOON THROUGH TONIGHT...VEERING SOUTHWEST TO 30 KNOTS SUNDAY AFTERNOON...THEN SHIFTING NORTHWEST SUNDAY EVENING. GUSTS TO 35 KNOT GALES LATE SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. * WAVES: 3 TO 6 FEET BUILDING TO 5 TO 8 FEET LATE SUNDAY AFTERNOON...THEN TO 8 TO 12 FEET SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
353 WHUS73 KIWX 132034 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 434 PM EDT SAT OCT 13 2012 LMZ043-046-140445- /O.EXT.KIWX.SC.Y.0072.000000T0000Z-121014T1500Z/ /O.UPG.KIWX.GL.A.0009.121014T2100Z-121015T0600Z/ /O.NEW.KIWX.GL.W.0021.121014T1500Z-121015T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 434 PM EDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT SUNDAY... ...GALE WARNING IN EFFECT FROM 11 AM SUNDAY TO 2 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO 2 AM EDT MONDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EDT SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH TO 20 KNOTS WITH GUSTS TO 30 KNOTS THROUGH EARLY SUNDAY MORNING...VEERING SOUTHWEST TO 30 KNOTS SUNDAY AFTERNOON...THEN SHIFTING NORTHWEST SUNDAY EVENING. GALE FORCE GUSTS OF 35 TO 40 KNOTS SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. * WAVES: BUILDING TO 5 TO 8 FEET LATE SUNDAY AFTERNOON...THEN TO 8 TO 12 FEET SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
749 WHUS73 KIWX 140144 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 944 PM EDT SAT OCT 13 2012 LMZ043-046-140945- /O.CON.KIWX.SC.Y.0072.000000T0000Z-121014T1500Z/ /O.CON.KIWX.GL.W.0021.121014T1500Z-121015T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 944 PM EDT SAT OCT 13 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 11 AM SUNDAY TO 2 AM EDT MONDAY... A GALE WARNING REMAINS IN EFFECT FROM 11 AM SUNDAY TO 2 AM EDT MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SUNDAY. * WINDS: SOUTH 15 TO 25 KNOTS THROUGH EARLY SUNDAY MORNING...VEERING SOUTHWEST TO 30 KNOTS SUNDAY AFTERNOON...THEN SHIFTING NORTHWEST SUNDAY EVENING. GALE FORCE GUSTS OF 35 TO 40 KNOTS SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * WAVES: 3 TO 5 FEET BUILDING TO 8 TO 12 FEET SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
218 WHUS73 KIWX 140900 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 500 AM EDT SUN OCT 14 2012 LMZ043-046-141700- /O.CON.KIWX.SC.Y.0072.000000T0000Z-121014T1500Z/ /O.CON.KIWX.GL.W.0021.121014T1500Z-121015T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 500 AM EDT SUN OCT 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM EDT MONDAY... A GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM EDT MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING. * WINDS: SOUTH TO SOUTHWEST INCREASING TO 20 TO 25 KNOTS THIS MORNING...SHIFTING TO WEST GALES TO 35 KNOTS THIS EVENING...AND THEN NORTHWEST TO 30 KNOTS OVERNIGHT. GUSTS TO 35 KNOT GALES LATE THIS MORNING INTO THIS AFTERNOON. GUSTS TO 45 KNOT GALES THIS EVENING. * WAVES: 3 TO 6 FEET BUILDING TO 4 TO 7 FEET LATE THIS AFTERNOON...THEN TO 12 TO 16 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
171 WHUS73 KIWX 141504 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1104 AM EDT SUN OCT 14 2012 LMZ043-046-142315- /O.EXP.KIWX.SC.Y.0072.000000T0000Z-121014T1500Z/ /O.CON.KIWX.GL.W.0021.000000T0000Z-121015T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1104 AM EDT SUN OCT 14 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. A GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY. * WINDS: SOUTHWEST TO 30 KNOTS WITH GUSTS TO 40 KNOT GALES THIS AFTERNOON. WINDS SHIFT TO WEST GALES TO 35 KNOTS WITH GUSTS TO 45 KNOT GALES THIS EVENING...AND THEN NORTHWEST TO 30 KNOTS OVERNIGHT. * WAVES: 3 TO 7 FEET BUILDING TO 10 TO 16 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Oct 12, 3:11 PM EDT, 1 hour 53 minutes earlier.
Area forecast discussion, Oct 12, 3:11 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
311 PM EDT FRI OCT 12 2012
.SHORT TERM...
TONIGHT THROUGH SATURDAY NIGHT
SFC RIDGE ACROSS LOWER GREAT LAKES WILL SLIDE EAST INTO NORTHERN
APPALACHIAN REGION TONIGHT. CLEAR SKIES THIS EVENING WILL GIVE WAY
TO INCREASING CLOUDS FROM THE SOUTHWEST OVERNIGHT. ADJUSTED
OVERNIGHT LOWS VERY SLIGHTLY UPWARD WITH EXPECTED CLOUD COVER AND
INCREASING GRADIENT AS EAST WINDS VEER MORE SOUTHERLY WITH APPROACH
OF THE NEXT SYSTEM. WITH WARM ADVECTION KICKING IN OVERNIGHT...TEMPS
WILL QUICKLY FALL OFF LATE EVENING AND LEVEL OFF OVERNIGHT TOWARD
DAYBREAK.
H5 LOW ACROSS THE SW US WILL OPEN AND EJECT EASTWARD ACROSS THE
PLAINS AS A POSITIVELY TILTED WAVE OVERNIGHT THROUGH SATURDAY. 75 KT
H5 JET WILL SLIDE NE ACROSS THE PLAINS TOWARDS THE GREAT LAKES. THE
RIGHT ENTRANCE REGION OF A NRN STREAM JET CREATING ENHANCED UPPER
LEVEL DIVERGENCE ACROSS THE GREAT LAKES REGION WILL HELP FOSTER A
STRENGTHENING LOW LEVEL JET INTO THE WESTERN GREAT LAKES BY
TOMORROW. STRONG SOUTHERLY FLOW AND ASSOCIATED THETA E PUSH WILL
LIFT NORTHWARD THROUGH THE OHIO VALLEY TOMORROW MORNING AND THROUGH
THE CWA INTO THE AFTERNOON AND EVENING. STRONG ISENTROPIC
LIFT/OVERRUNNING WILL BRING WIDESPREAD SHOWERS AND EMBEDDED THUNDER
TO THE GREAT LAKES REGION TOMORROW MORNING.
LATEST MODEL GUIDANCE SUGGESTS CORE OF LOW LEVEL JET...AND BEST
ASSOCIATED ISENTROPIC LIFT...WILL REMAIN MAINLY NORTH AND WEST OF
THE CWA TOMORROW MORNING. KEPT WITH LIKELY POPS ACROSS THE FAR NW.
WITH STRONG ASCENT AND ROBUST MOISTURE...ALONG WITH A SUFFICIENT
WARM CLOUD DEPTH...HEAVY RAINFALL IS NOT OUT OF THE QUESTION ACROSS
THE FAR NW CWA IN THE MORNING. HOWEVER...FEEL THAT BEST CHANCES
REMAIN NORTH AND NORTHWEST OF THE AREA...SO DID NOT INCLUDE HEAVY
RAIN MENTION IN FORECAST.
AS WARM FRONT LIFTS NORTHWARD THROUGH THE AREA LATE AFTERNOON...BEST
PRECIP CHANCES WILL BE CONFINED TO THE FAR NORTHERN PORTIONS OF THE
AREA...MAINLY ALONG AND NORTH OF THE TOLL ROAD...AS DRIER MID LVL
AIR IN THE WARM SECTOR WILL INHIBIT WIDESPREAD PRECIP CHANCES ACROSS
SOUTHERN PORTIONS OF THE AREA THROUGH THE AFTERNOON AND EVENING.
ROBUST 925/850 MB WIND FIELD WILL RESULT IN BREEZY CONDITIONS AT
TIMES THROUGHOUT THE DAY. NORTHERN PORTION OF THE AREA REMAINS IN A
SPC DAY 2 5% RISK FOR DAMAGING WINDS...AND A QUESTION REMAINS TO THE
AMOUNT OF INSTABILITY TO CREATE MORE THAN EMBEDDED THUNDER SATURDAY
AND SATURDAY NIGHT. WILL CONTINUE TO MONITOR SEVERE WEATHER
POTENTIAL IN SUBSEQUENT FORECASTS.
UPPER LEVEL WAVE WILL TILT SLIGHTLY NEGATIVE AND EJECT THROUGH THE
REGION LATE SATURDAY INTO SUNDAY...AND SFC LOW DEEPENS NORTH OF THE
AREA. ENHANCED UPLIFT WITH STRENGTHENING LOW LEVEL JET /45-50KTS AT
925 MB/ OVERNIGHT WILL BRING SHOWER AND EMBEDDED THUNDER CHANCES
ACROSS THE AREA THROUGH THE OVERNIGHT. PREFER A BLEND OF THE 12Z
GFS/09Z SREF/12Z UKMET FOR THE OVERALL TIMING AND EVOLUTION OF THE
SYSTEM. 12Z NAM DOES NOT INJECT NORTHERN STREAM ENERGY INTO
SYSTEM...RESULTING AND A MORE PROGRESSIVE WAVE/WEAKER LOW. REFINED
POPS THROUGH THE PERIOD BUT KEPT WITH MAXIMUM LIKELY POPS MAINLY
WEST AND NORTHWEST OVERNIGHT SATURDAY. NO MAJOR CHANGES TO
TEMPERATURES SATURDAY AND SATURDAY NIGHT.
&&
.LONG TERM.../SUNDAY THROUGH FRIDAY/
12Z NAM WAS THE OUTLIER FOR THIS PACKAGE WITH A WEAKER/FURTHER SOUTH
SOLUTION RESULTING FROM LACK OF HANDLING OF APPROACHING ENERGY FROM
THE NORTHWEST AND ITS SUBSEQUENT DEEPENING/SLOWING OF SFC AND UPPER
LEVEL FEATURES. 12Z GFS/9Z SREF/00Z ECMWF/12Z GEM CAPTURE THIS
BETTER BUT STILL VARY TO SOME EXTENT ON POSITIONING OF SFC
LOW/OPENING OF CLOSED UPPER LEVEL WAVE. MODELS AT LEAST AGREE ON
STRONG OVERRUNNING/DEFORMATION ZONE WILL BE ONGOING NORTH OF THE
WARM FRONT AND NW OF SFC LOW TRACK. TIMING/LOCATION/STRENGTH OF LINE
OF SHOWERS/STORMS AND GUSTY WINDS BOTH AHEAD/WITH THE LINE REMAIN
TOUGH TO KEY IN ON. 12Z GEM IS BY FAR THE FASTEST OF ALL THE MODELS
WITH PRE FRONTAL TROUGH/ASSOCIATED PRECIP SWEEPING THROUGH THE AREA
BY MID AFTERNOON SUNDAY WITH LITTLE LINGERING PRECIP BEHIND IT.
GFS/ECMWF BRING BAND OF SHOWERS/ISOL STORMS THROUGH WESTERN AREAS
MID TO LATE MORNING WITH SOME HINTS AT REINTENSIFICATION IN EAST/SE
AREAS DURING THE AFTERNOON. NAM12 SHIFTS BEST CONVECTIVE POTENTIAL
EAST OF THE AREA BUT BRINGS DEFORMATION ZONE ACROSS THE AREA INTO
SUNDAY EVENING. STRONG LL WIND FIELDS ON THE ORDER OF 45 TO 55 KTS
OR GREATER ARE DEPICTED BY ALL MODELS...RESULTING NOT ONLY IN
POTENTIAL FOR CONVECTION TO PRODUCE STRONGER WIND GUSTS BUT ALSO FOR
MIXING OF STRONGER WINDS AHEAD OF ANY CONVECTION IN AREAS THAT SEE
CLEARING. COLLABORATION WITH SURROUNDING OFFICES HAS LEAD TO A
GENERAL CONTINUATION OF PREVIOUS POPS WITH SLIGHT NUDGE UPWARD IN
WESTERN AREAS SUN MORNING WHERE A BIT MORE CONFIDENCE LIES (BUT NOT
ENOUGH FOR CAT POPS YET). HAVE NUDGED UP TEMPS A HAIR ACROSS THE
AREA WITH TRENDS OF FURTHER NORTH INSURGENCE OF WARMER AIR WITH
CLOUD COVER/PRECIP BEING THE LIMITING FACTORS. PRECIP SHOULD BE
EXITING THE AREA...IF NOT COMPLETELY OUT BY MID EVENING SUNDAY.
HANDFUL OF MODELS TRY TO BRING IN ADDITIONAL ENERGY BEHIND THE WAVE
TO GIVE A SLIGHT INCREASE TO LAKE ENHANCED POTENTIAL. PREV GRIDS
HANDLED BOTH THESE CONCERNS WELL WITH GENERAL SLGT CHC POPS NORTH
AND FAR EAST AND HAVE KEPT WITH THIS.
NORTHERN STREAM ENERGY WILL MAKE A RUN FOR THE GREAT LAKES TUES NGT
INTO WEDS. HOWEVER...LIMITED MSTR AND BEST DYNAMICS NORTH WILL
RESULT IN MINIMAL CHANCES FOR PRECIP. WAS TEMPTED TO DROP POPS
ENTIRELY FOR TUES NGT BUT HAVE SIMPLY TIGHTENED THE GRADIENT W TO
EAST AND BACK OFF SLIGHTLY...BLENDING WITH SURROUNDING SITES. 12Z
GEM TAKES THIS FEATURE AND DIVES IT INTO THE SOUTHERN PLAINS AND
INTENSIFIES IT KEEPING POP CHANCES WELL INTO LATE WEDS THROUGH
THURS. REMAINING MODELS BRING A COLD FRONT THROUGH WEDS NGT WITH
BEST CHC FOR POPS EXISTING AT THIS TIME. INFLUX OF LL MSTR AND
POSSIBLE SFC REFLECTION MOVING ALONG THE FRONT MAY ALLOW FOR GREATER
CHANCES FOR SHOWERS/FEW STORMS WEDS NGT...BUT HAVE WENT AGAINST ALL
BLEND AND HELD WITH HIGH END CHC POPS WITH PRECIP LINGERING INTO AT
LEAST THE FIRST HALF OF THURSDAY BEFORE DEPARTING.
&&
.AVIATION...
18Z TAFS...VFR CONDS WILL PREVAIL THROUGH 06Z SATURDAY AS SFC
HIGH SHIFTS EAST ACROSS LWR GREAT LAKES. GRADIENT WILL INCREASE
TOWARD DAYBREAK AND WINDS VEER SOUTHERLY AS LOW PRESSURE AND ROBUST
40-50 KT LOW LVL JET ADVECTS INTO REGION. LOW LVL WIND SHEAR
POSSIBLE AFTER 12Z AT TERMINALS...HOWEVER LEFT MENTION OUT OF THIS
TAF ISSUANCE AS UNCERTAINTY REMAINS WITH TIMING/TRACK OF SYSTEM.
RAIN AND MVFR CONDS POSSIBLE AFTER 12Z...ESPECIALLY AT KSBN...BUT
LIKEWISE LEFT OUT OF THIS ISSUANCE DUE TO TIMING/TRACK
UNCERTAINTIES. BETTER CHANCE FOR RAIN AND MVFR/IFR CONDS AFTER
THIS TAF PD...PRIMARILY AT KSBN.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LMZ043-
046.
&&
SHORT TERM...NG
LONG TERM...FISHER
AVIATION...NGHazardous weather outlook, Oct 12, 4:51 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 451 PM EDT FRI OCT 12 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-132100- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 451 PM EDT FRI OCT 12 2012 /351 PM CDT FRI OCT 12 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS DURING THE DAY SATURDAY ESPECIALLY ACROSS FAR NORTHERN INDIANA...SOUTHERN LOWER MICHIGAN...AND EXTREME NORTHWEST OHIO. THERE IS A BETTER CHANCE OF THUNDERSTORMS WORKING FROM WEST TO EAST ACROSS THE ENTIRE OUTLOOK AREA LATE SATURDAY NIGHT INTO SUNDAY AFTERNOON. A FEW OF THE THUNDERSTORMS SUNDAY MORNING AND SUNDAY AFTERNOON MAY PRODUCE STRONG GUSTY WINDS. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE SUNDAY. SOUTHWEST WINDS OF 20 TO 35 MPH ARE EXPECTED ON SUNDAY WITH SOME HIGHER GUSTS OF 40 MPH OR GREATER POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-132100- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 451 PM EDT FRI OCT 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PREVAIL STARTING LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY AND SUNDAY. A FEW OF THE STORMS MAY PRODUCE STRONG WINDS LATE SATURDAY NIGHT AND SUNDAY. HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED SATURDAY THROUGH SUNDAY MORNING. GALE FORCE WINDS ARE POSSIBLE SUNDAY AFTERNOON AND SUNDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
Nearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.